Couldn't find what you looking for?

TRY OUR SEARCH!

I am currently taking metformin to help control my diabetes. Up until six weeks ago I was able to control my diebetes through my diet, however my last hba1c test showed that my blood glucose was significantly raised and I have started on metformin. Unfortunately this tablet has caused me to have diarrhoea, with quite painful stomach cramps and I am finding it hard to keep motivated in taking these tablets. before taking the metformin I felt well and energetic, but now i feel so tired al the time and dont want to go out as it is so embarrising having to run to the loo. I read an article the other day that said that cutting my carbs may help to alleviate this problem, so I am just looking to see if anybody else has experience of getting rid of metformin side effects by changing their diet? 

Loading...

Low carbohydrate diet and metformin can give you hypoglycemia. even metformin which is not supposed to have this side -effect in combination with a low carb diet can have. Another thing you should consider is that the American Diabetes Association recommends for every diabetic an average of 45g-60g carbo /meal, so you really should not go under this limit. If you are taking much more than this and want to go to these values you should discuss with your doctor about giving you less metformin ( you probably got 1000mg/day?) and then start eating between 45-60g/meal and see if the side effects get milder. Another option is trying the extended release form of metformin that gives for some people less side-effects.

Reply

Loading...


I have known many people that had very severe diarrhea with Metformin and it lasted quite a few months. I know that cutting carbs is NOT the solution to this problem. You can risk going into very low blood sugars doing that, or just the opposite. You can become hyperglycemic because your liver will overcompensate for the low carbohydrates your body is getting and you will have an elevated blood sugar. If you are having problems with the Metformin and its side effects, you should contact your doctor about it. You may get a different prescription, perhaps Metformin SR, which is suppose to have less severe side effects.
Reply

Loading...